MAUDE Adverse Event Report: MEDLINE INDUSTRIES INC.; CATHETER,FOLEY,100%SILICONE,14FR,10ML,LF

MEDLINE INDUSTRIES INC.; CATHETER,FOLEY,100%SILICONE,14FR,10ML,LF
Catalog Number DYND11501
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/27/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It was reported that the patient with neurogenic bladder, who has a foley catheter in place for 17 days, required a foley catheter re-insertion after the foley catheter reportedly fell out of the patient with the foley catheter's balloon deflated.Per report, the balloon was tested for inflation and deflation prior to insertion to the patient and no issues were identified at that time.Reportedly, during insertion of the foley catheter, 10 ml of sterile water was used to inflate the foley catheter's balloon.It was reported that the balloon was completely deflated when the foley catheter fell out of the patient.Per report, after the incident happened, the patient used straight catheter at home for several days prior to coming in for foley catheter re-insertion.There was no serious injury reported related to the incident.Due to the reported incident and need for foley catheter re-insertion, this medwatch is being filed.The sample is not available to be returned for evaluation.A root cause cannot be determined at this time.No additional information is available.If additional relevant information becomes available, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported that the patient required a foley catheter re-insertion after the foley catheter reportedly fell out of the patient with the foley catheter's balloon deflated.

Common Device Name
CATHETER,FOLEY,100%SILICONE,14FR,10ML,LF
Manufacturer (Section D)
MEDLINE INDUSTRIES INC.
three lakes drive
northfield IL 60093
MDR Report Key7558529
Report Number1417592-2018-00048
Device Sequence Number205336
Product Code EZL
UDI-Device Identifier10884389034439
UDI-Public10884389034439
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/31/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue NumberDYND11501
Device Lot Number59217112048
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/24/2018
Initial Report FDA Received Date05/31/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age16 YR
Patient Weight70